1. Health

Your suggestion is on its way!

An email with a link to:

http://ms.about.com/u/ua/treatments/user_medrol_tips.07.htm

was emailed to:

Thanks for sharing About.com with others!

Most Emailed Articles

Financial Stress

Readers Respond: What is your secret for coping with Solu-Medrol treatment and side effects?

Responses: 196

By

Updated November 24, 2008

side effects

I week of treatment - Stay warm so veins in hands do not collapse. I am experiencing acne, weight-gain/bloating/gas - ankle/feet swelling. Symptoms still exists. HMMM - was it worth it?
—Guest JWetMit

Gaining Weight from Solu-Medrol

I am 39 and was diagnosed with MS 11/09 but 14 yrs ago I got Optic Neuritis and received my first Solu-Medrol infusion. Since 11/09 I've had 2 series of infusions and noticing weight gain. Any suggestions on what to do to stop the weight gain and loose the lbs I have gained (10lbs)
—Guest KMolett

Glabee

WHat is with this stuff . This is my second bout with optic neuritis and I.V. drip solu-medrol I have hiccups and gas and indigestion bloating, If it works that's all that matters to me is that it works, I have had optic neuritis in both eyes since my MS diagnosis a year ago. I want to see so that I can continue to work and workout and essentially live. My vision is about 70% in the orinally attacked eye with no improvement in a year and about 75% in my recently attacked eye after 3 days of solu-medrol infusion. Please tell me that it's going to get better after these last two infusions.
—Guest Sitos Glabee

solumederol

Can't wait to take it again wonder drug improves my walking, will be taking 1GM evey Month. Last taken 10 months ago
—Guest Noreen

Solu 1 time in 20 years

I had solumedrol once in 20 years of having MS. To fight the sleeplessness my doc sent me home with Lunesta. To fight the heart-pounding anxiety that comes with it, my doc sent me home with Ativan. None of these really drugged me up or let me feel "normal", but I could function and got thru it. I think the worst for me was really the acne the medication caused, that was awful and hard to get rid of afterwards. So keep your chin up peeps, ask your docs for medicine to help you get thru it, my best to all of you!
—Guest Denise

Worth the side effects

Sure there are side affect (after infusion effect), but they are worth the price. I find that the symptoms I have prior to treatment to be much worse than the few days of post infusion side effects. I was pretty blown our after the last infusion: severe bloating, red faced, agitated, sleepy all of the time for the first day of side effects, severe indigestion etc. However, all these post infustion effects went away in a few days. Small price to pay given the very real propect of more permanent nerve and damage and paralysis if not treated. I am always astonished at the lack of training offer to patients with MS. If I had Diabetes, my health coverages pays for patient education training which appears to be offered by most hopitals in my region. Nothing like that for MS. How strange.
—JimDadTwo

my story

i have graves desease witch is causing blindness in my left eye im getting 500 mg every friday but they give it to me in 20 minutes i am experencing all the symptoms as everyone else i wish i had found this site before i started i didnt no what to expect but im so thankful to have found u now as info is never to late to receive God bless all of us as we go thru this journey together God is my support as r my sons and friends when do the head aches i have been on this 4 12 weeks, and the nausea shaking is constant i never attributed my cring and mood swings with this treatment but now i no im not losing what mind i have left again thanks to all of u for sharing it sure does help its in the power of words God bless
—Guest saria

Solu-Medrol

I am currently on my 2nd day of a 5 day infusion of 1gm/day of Solu-medrol (my usual dose) Having a lot of nausea and joint-body pain, along with high blood sugars (highest was 209/now at 147-and that is 22 hours after infusion) So I will be watching it carefully. My suggestion is for the "nasty taste in mouth" I use the Old Fashioned Lemon Drops-I suck on one right as the infusion begins and then one at the end and it tends to clear most of the taste away-I don't use anymore due to the blood sugar. but find that just doing this twice, makes food more appealing to me after the treatment (not so nasty tasting) Good luck to everyone and God Bless
—Guest j-tsmom

It does get better????

I was diagnosed almost seven years and since that time, I have been treated numerous times with solu.....I thank everyone for their comments and helpful tips, it was a great reminder to know that I am neither alone nor crazy....I just started another round of a four day treatment--the side effects are already killing me (not literally) but the lack of sleep may.....It really does get better, keep the faith and be positive......thanks again for the support and great tips (I tried the Crystal Lite and it was really good, but truthfully, anything is better than that nasty metal taste)--wishing you all health, healing and happiness!!
—cheriemariegrace

I have IBM - Anyone else?

My Dr. has recomended 1 time a week IV"s. I have had 4 so far and don't feel any different except my knees are weeker. And my blood sugar has gone up from 67 to 120. Will it go back down. In case anyone doesn't know IBM is Inclusive Body Myositis the old age disease.
—Guest Mary -68yrs old

Solu-Medrol

My infusions were no probm (5days) BUT two days after completing the dosage I was driving and my husband told me to stop the car. Well, I di half in the right land and half on the shoulder. He got me out of the car and told me to walk around to the passenger side...he said he looke in the rearview mirror just in time to seem collaspe to the street spread eagle. NO ONE STOPPED TO HELP! He finally got me up and move me to the passenger door and I promptly fell to my feet..requiring anothe pick up of my dead wieght. After I came to, I Istarted feeling like a large dowel/nail was pushing through my headmy neck, from one foreare to the othe ...horrible! I have also experience the falling asleep constantly!!! I do my own takes and well I guess I will send them to H R
—jsjbj1409

Solu-hell

Dianosed since 1987. I've had my 2nd treatment in 4 months and it's been hell. The worst is the weight gain about 18lbs in about 4 months, not normal. My heart sometimes feels like it's gonna beat right out of my chest What to do, can't lose a pound no matter how hard I try. I got the head sores and aches & pains in the joints, even the bones in my toes, the flesh on my body is so tender, pain is amplified if I hit something! I was on Copaxone for 6 years and sure the injections everyday were rough and it's side effects and all but nothing like this. I'm also an insulin user and my sugars skyrocketed even after a month since the last treatment I can't stabelize them, one extreme to the other. Not sure if it's something I'll do again but what would be the choice, be fat or be crippled? I've read most of the posts and just want to thank everyone for their advice and writing about their own experiences, I've learned alot from them. No doctor would be as honest.
—maryr4

Unusual joint pain...

Having MS for 3.5 months has been a true adventure. Today is the 1st day after my 2nd 3day IV Solumedrol and I feel like I was ran over by an 18 wheeler, fatigue and joint pain are the biggies. I tried to do some laundry but I can't stand standing up even for a few minutes, my legs feel as if they where made of spaghetti!!! It is deffinitely no fun being around me at this time, I am so moody and most of the time ungry. Does anyone have a tip to get rid of these symptoms, or perhaps at least minimize them. Is this something that will eventually go away? I do not have the nasty taste I've seen described here or the insomnia (thank goodness!) but I do feel like I am 80.
—Guest Esme

medrol

I was recently put on medrol dosepack for plurisy. two days after taking it, I now have all these symptoms and the drs. say nothing is wrong. I have this burning sensation and tingling in my body. Can anyone else relate to this? or did anyone else have these. Help!!!
—Guest lillie smith

Soly - A Curse and a Blessing

I've had MS for 10 yrs now and I'm in a wheelchair. I had to stop MS drugs 5 years ago cause I'm on Medicare - don't get me started- Anyway now i do 1000 every month, 3 days no taper. My side effects have run the gambit from extreme weakness to a sore throat and being sick for 2 days. Sleeping is impossible to give that up, but the one really great tip is LOTS of FLUIDS. I drink water until the taste is more than i can stand then I switch to vitamin water, not to strong but adds some flavor. Also Pepcid Complete for the eartburn, i take it 2 days before and a week after. The blessing part is that it does work, and to me worth the side effects, cause i'm getting worse and this helps.
—Guest Cherie

©2015 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.